Double check your medicine labels to avoid doubling up on medicines containing acetaminophen when treating illnesses such as a cold, the flu, or COVID-19. Chances are that at some point during the year you may catch a virus that leads to a fever, sore throat, headache, or other unwelcome symptoms.
Medicines with acetaminophen can be a safe and effective way to keep your symptoms at bay, but taking more acetaminophen than directed is an overdose and can lead to liver damage. Follow these four steps to use medicines with acetaminophen safely:
- Always read and follow the medicine label
- Know if your medicines contain acetaminophen
- Take only one medicine at a time that contains acetaminophen
- Ask your healthcare provider or pharmacist if you have questions
Suffering from chronic pain? Check out this infographic to learn why now is an especially important time to be mindful of acetaminophen in your medicines.